Need Help Weaning With And Without The Use Of Capsule
Posted 10 February 2019 - 08:52 AM
Would you think based on your knowledge that 2-3 days I should be good meaning if I'm good, I could continue to reduce?
Does it take 6 months to a year for people to get off because it takes that long to wean off the medicine? Or does because your system doesn't acclimate well even after the medicine is out of your system?"
2 or 3 days should be enough for those two supplements. They act fairly quickly.
As you wean off the body has to adapt to being without the medicine to control serotonin and norepinephrine. Studies have shown that it takes roughly 2 years for a nerve cell to completely adjust. Even after the 6 to 12 month period it is easy to have a relapse if you get too stressed or physically over do it.
Posted 10 February 2019 - 11:04 AM
Posted 10 February 2019 - 07:22 PM
You all are so very kind and helpful. Thank you. IUN I will read the article you mentioned after this post. Sorry it took so long to reply. I'm waiting for my daughter to get dropped off after a retreat with our church. They called us to pick her up early because the snow was coming in and it might get difficult getting up and back. Apparently they are stuck I couldn't really think to reply and now I thought I could reply instead of worry. LOL Worry. It's what mom's do best!
I'm on my second day with good results after using the above supplements with the lower cymbalta levels. I still surprisingly not bad. I keep waiting to explode or something, I guess. At some point I have a small blip of nausea but it comes and goes literally in minutes I will talk to doctor tomorrow about other pills and see how if this level of cymbalta is still doing good with the other supplements. It's amazing what a difference they made.
I'm off to ready the post IUN sent me. And I looked and learned a new word, thank you IUN. Never heard of nootropics. Thank you. Easier to search on one word !
Thank you again everyone!
Posted 10 February 2019 - 08:27 PM
I read the article and now i have questions relating to this statement and using the supplements to help with withdrawal:
" serotonin HELPS TELL THE NERVES WHEN TO RELEASE GABA AND GLUTAMATE! Ha!
So on top of needing GABA to make serotonin, you need serotonin to regulate the release of GABA into the system! "
Taking these supplements:
a: will I have to wean off them as well?
b: do they help the healing process?
c: can the supplements help as the "building" is being done to diminish those withdrawal symptoms even months after the medicine is out of my system?
Posted 11 February 2019 - 09:35 AM
a) Most members do not wean off the L-theanine and only taper off the L-tyrosine over about a week or two. The 5htp does require a slow withdrawal but at your dose that should be quite easy.
They do not help the healing process only help to treat the withdrawal symptoms. There is minimal evidence that Omega 3 and a few other supplements effect Brain-derived neurotrophic factor, also known as BDNF, which helps stimulate new nerve growth.
c) Absolutely. After you are completely off the Cymbalta the need for these supplements will fade with time (months, I am afraid).
Posted 11 February 2019 - 09:19 PM
Thank you, Fishinghat. That is very helpful. Today I went down a few more .00x ounces Based on your information, I also did only have half of the chewable l-theanine today after I took the cymbalta, a 1/4 tsp powder of the l-tyrosine and little 5 htp. I actually can't tell I've taken the cymbalta so far meaning I feel fairly normal. lol. Last night I felt sick but after your post I wonder if I had too much of the l-theanine in fear of making sure I buffered the lesser amount of the cymbalta. I guess I don't mind months to wean off the supplements since they are powder and chewable ones that won't cause me much stress to do it. Thank you so much for your help. Between prayer and your input (everyone on this page as well), I think I can make it, hopefully by friday!
- fishinghat likes this
Posted 15 February 2019 - 01:31 AM
Well tomorrow is my surgery. Note to those who use a jewelry weight to weigh the pills to determine how to reduce, weigh and full pill and then remove all beads into a bowl and weigh an empty pill. THEN you will know what you are reducing. So, I actually reduced the beads faster than expected. So for the last two days I have just learned to be dizzy and know this too shall pass. When this all started I asked two of my doctors how to reduce. The one who prescribed it and my rheumatologist. The endocrinologist, who prescribed it, usually thinks outside the box. He is the one who told me to reduce it, to empty the beads into a glass of water after my surgery. My Rheumatologist told me that I couldn't take the beads out of the capsules. She said you need to reduce by taking a pill one day, then skip one day, and then skip two days. Also there is nothing to avoid the withdrawal symptoms. So, that same day, I realized my .0070 ounces weighted, full, cymbalta pill, weighed .0017 ounces empty. The day before I was down to .0024 or 25. I can't remember. I obviously reduced too fast, but now the bandaid was pulled off. So today I finished a pill off at 5 beads. It weighed .0021 ounces. Tomorrow I'm going to skip for the surgery. If I feel really bad saturday, when I get home that day, I will put 5 beads in applesauce or pudding. I am actually settled to be ok with the dizziness and since resting is all I can do for at least the next week, maybe the dizziness won't be so frustrating. Thank you again for you help everyone. I will give an update next week. I hope everyone had a good valentines day and a nice weekend. Take care.
Posted 15 February 2019 - 08:48 AM
First up I would like to wish you all the very best for your surgery. My thoughts will be with you, and we will all look forward to hearing how well it goes - only when you can!
The dizziness is so common during early withdrawal, and yes, the best thing you can do is to just let it pass, knowing that it will indeed do so. I think you have done the right thing with the Cymbalta, and yes, a few beads in sauce if you really feel the need, but from then, it would be good to go with the alternative plans that we have previously discussed to help you get back to the straight and narrow.
For now, just do your best to think positive and look forward to the rest you will be forced to have next week!
Again, we'll all be thinking of you tomorrow - God Bless.
Posted 26 February 2019 - 08:40 PM
Hello all! I am done with surgery and the worst of the recovery part. I didn't realize how much of my body would hurt. I know I was so happy to get home to my soft bed the next day away from the hospital. My body hurt even to touch which I'm thinking is more pronounced since I was off the cymbalta and maybe even a rebound effect. The main symptom from the cymbalta withdrawal is the dizziness but even that is less in it's intensity. When the surgery was over, I hurt so much, and not really in the area of where the laparoscopic incisions were, it was shoulders, back and it felt like my lungs were burning to breath. I'm saying that because if I was having cymbalta withdrawals, I wouldn't even have noticed it. LOL. So thank you so much for all your help and input and words of support.
It was not on purpose to do, but if I had to withdraw from cymbalta again (uh no!), it's good to tack it on to something big like abdominal surgery. You can't really tell which one is causing which problem. And rest is the answer to it all. In fact, I only really noticed the dizziness anytime I had to get up.
Do you think that the cymbalta withdrawals are done? I mean except for the waning dizziness?
- KathyInFL likes this
Posted 26 February 2019 - 09:05 PM
Hi TCM, and great to hear the surgery went well!!
The dizziness is likely to be there and one of the best things is Omega 3 - this may have already been mentioned, and if the capsules are a no-go, then you can get just the oil and enjoy the lovely taste! There is some veggie stuff available, but the cost is crazy and for the amount you need to take to get the right amount of EPA/DHA... I think I worked out that a £30 bottle would cover 10 doses!!
I really wouldn't like to say if the withdrawals are "done". Of course I would like to, but whilst some can be fortunate in this regard, others find that symptoms rear their ugly head at protracted intervals. However, your timeline thus far looks good, but for now, rest up and try not to consider this at the moment! Get your strength back and look after yourself. We won't be going anywhere!
Posted 27 February 2019 - 09:56 AM
Thank you so much for coming back to update. Good news on the surgery. Have you stopped all Cymbalta?
If so and are left with only dizziness, you are blessed. Time will tell if it's over, remember that some have only slight withdrawal which could be your case. Fingers crossed.
Do come back as often as you want, weirdly, I was thinking about you yesterday. Love.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users